MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL; PROSTHSISKNEFMROTBIALSMICONSTRANDUNCOMPRTMNTLUNCNDLARUNCMNTDPORUSCOATDMTALPOLYMR

SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL; PROSTHSISKNEFMROTBIALSMICONSTRANDUNCOMPRTMNTLUNCNDLARUNCMNTDPORUSCOATDMTALPOLYMR
Catalog Number 1-10012-500
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during uka surgery, the tibial anchor was implanted with the joint in extension, and the surgeon did not notice any gap between the tibial tray and the tibial bone surface, as they both appear to sit flush.When going to joint flexion, the porous tibial tray size 5-left medial pop up in the back, and a gap between the tibial tray and the tibial bone surface was evident.After this incident, the surgeon decided to remove the tibial anchor and a change in surgical technique was performed to switch to a cemented tibial tray.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for engage partial knee system revealed that the success of the operation depends on compliance with the operative technique supplied, and the proper use of the instrumentation supplied has been identified in the warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL
Common Device Name
PROSTHSISKNEFMROTBIALSMICONSTRANDUNCOMPRTMNTLUNCNDLARUNCMNTDPORUSCOATDMTALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14345779
Report Number1020279-2022-02268
Device Sequence Number11908943
Product Code NJD
UDI-Device Identifier00885556873199
UDI-Public885556873199
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Catalogue Number1-10012-500
Device Lot Number101245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale